Missouri, 2006Damaging Wind in Missouri, May 29, 2006
May 29, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 29, 12:59 PM CST, 5 hours 11 minutes earlier.
Area forecast discussion, May 29, 12:59 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 PM CDT MON MAY 29 2006
...MESOSCALE CONVECTIVE DISCUSSION...
UPDRAFTS ARE STARTING TO INITIATE ACROSS CENTRAL MISSOURI...AND
WOULD SUSPECT THAT OTHER AREAS OF INITIATION WILL OCCUR OVER THE
NEXT COUPLE OF HOURS. PARTICULARLY OVER WEST CENTRAL MISSOURI
(VERNON...ST. CLAIR...BARTON COUNTIES)...WHERE OUTFLOW FROM THE EAST
KANSAS CONVECTION IS BEGINNING TO INTERACT WITH THE UNSTABLE
AIRMASS. EXTREME SOUTHEAST KANSAS (BOURBON...CRAWFORD...AND
CHEROKEE) COUNTIES MAY BE IN A GOOD AREA FOR INITIATION AS WELL.
AS EXPECTED...THE AIRMASS OVER SOUTHERN AND CENTRAL MISSOURI HAS
BECOME QUITE UNSTABLE...AND PRIME FOR THE DEVELOPMENT OF STRONG TO
SEVERE THUNDERSTORMS. THE LATEST ANALYSIS WOULD SUGGEST THAT 100MB
CAPES HAVE INCREASED TO VALUES BETWEEN 1500 - 2500 J/KG. WEAK WIND
FIELDS THROUGH THE ENTIRE ATMOSPHERIC COLUMN INDICATE THAT SHEAR FOR
ORGANIZED STORMS REMAINS VERY LIMITED. HOWEVER...LARGE AMOUNTS OF
CAPE WILL STILL BE SUFFICIENT FOR LOCALIZED MICROBURST WINDS IN
EXCESS OF 60 MPH. LARGE CAPE VALUES WITHIN THE -10 TO -30 LAYER
WOULD ALSO SUPPORT THE POTENTIAL FOR LARGE HAIL UP TO THE SIZE OF
HALF DOLLARS.
DUE TO EXISTING WEAK WIND FIELDS...STORM MOTIONS WILL LIKELY BE
SLOW. SLOW STORM MOTIONS ALONG WITH HIGH VALUES OF MOISTURE IN
PLACE WILL SET THE STAGE FOR LOCALIZED FLASH FLOODING. OUR SERVICE
HYDROLOGIST WILL BE INTERROGATING ANY FLASH FLOOD ISSUES THAT MAY
UNFOLD.
CRAMER
&&
.DISCUSSION...
SYNOPTIC COLD FRONT IS CURRENTLY POSITIONED ACROSS KANSAS...AND WILL
GRADUALLY SHIFT EAST OVER THE NEXT COUPLE OF DAYS. THIS FEATURE MAY
NOT IMPACT EASTERN KANSAS OR SW MISSOURI UNTIL WEDNESDAY AS IT
SHIFTS THROUGH. IN THE MEANTIME...A HIGHLY UNSTABLE AND MOIST
AIRMASS WILL REMAIN IN PLACE...WHICH MEANS SCATTERED SHOWERS AND
THUNDERSTORMS WILL OCCUR IN ALMOST EVERY PERIOD THROUGH WEDNESDAY
NIGHT.
THE BEST CHANCES FOR WIDESPREAD DECENT RAINFALL WILL LIKELY OCCUR ON
WEDNESDAY DURING THE FRONTS PASSAGE THROUGH THE OZARKS. BY
WEDNESDAY...THE FRONT WILL ASSUME MORE OF AN EAST TO WEST
ORIENTATION...AND WILL HAVE THE POTENTIAL TO TEMPORARILY STALL OUT
SOMEWHERE ACROSS SOUTHERN MISSOURI. GIVEN THE UNSEASONABLY HIGH
MOISTURE CONTENT WITHIN THIS AIRMASS...LOCALIZED FLOODING WILL NEED
TO BE MONITORED CLOSELY THROUGH WEDNESDAY NIGHT. GUIDANCE HAS BEEN
COMING IN COOLER WITH TEMPERATURES FOR BOTH TUESDAY AND
WEDNESDAY...WHICH MAKES SINCE WITH THE AMOUNT OF CLOUD COVER
EXPECTED. WENT AHEAD AND TRENDED TEMPS IN THAT DIRECTION.
DEPENDING ON WHETHER OR NOT THE FRONT STALLS OUT OVER SOUTHERN
MISSOURI...STORMS COULD BE POSSIBLE AGAIN ON THURSDAY AFTERNOON
ALONG AND SOUTH OF HIGHWAY 60.
LOOKING DEEPER INTO THE EXTENDED PERIODS...MEDIUM RANGE MODELS ARE
SUGGESTING THAT THE OVERALL UPPER AIR PATTERN IS GOING TO TRANSITION
INTO A TYPICAL JUNE AND JULY STRUCTURE. SUB TROPICAL HIGH REALLY
BEGINS TO BUILD OVER THE DESERT SOUTHWEST...WHICH INDUCES A RIDGE
OVER THE ENTIRE INTERMOUNTAIN WEST. THIS WILL ALLOW FOR NORTHWEST
FLOW TO SET UP ACROSS THE NATIONS MIDSECTION...PUSHING THE FRONT
INTO THE DEEP SOUTH. A DRIER AIRMASS WILL RESULT OVER THE
OZARKS...DECREASING RAIN CHANCES AND CLOUD COVER.
THERE ARE SOME INDICATIONS THAT THE SUBTROPICAL HIGH WILL BEGIN TO
MIGRATE EAST...WHICH WOULD SUGGEST PRETTY HOT TEMPERATURES BY LATE
NEXT WEEKEND OR EARLY NEXT WORK WEEK. BUT UNTIL THEN...TEMPERATURES
CLOSE TO SEASONAL NORMS ARE EXPECTED WITH THE DRY CONDITIONS.
CRAMER
&&
.AVIATION...
FORECAST CONCERNS FOR THE 18Z TAFS CENTER AROUND STORM POTENTIAL
THIS AFTERNOON AND AGAIN TUESDAY MORNING/AFTERNOON. WITH DEWPOINT
TEMPS LEVELING OUT IN THE MID TO UPPER 60S IN THE NEXT FEW HOURS AND
TEMPS RISING INTO THE MID TO UPPER 80S...EXPECT CUMULUS BASES TO END
UP AROUND 4000-4500 FEET. MODIFYING OUR LATEST SOUNDING WITH CURRENT
CONDITIONS SHOWS CONVECTIVE TEMPERATURES HAVE ALREADY BEEN REACHED.
WITH NO STRONG FOCUSING MECHANISM OVER THE REGION...DIDNT FEEL
CONFIDENT ENOUGH TO INCLUDE TEMPO THUNDER AT THIS TIME...BUT DID
MENTION VICINITY THUNDER FROM 19Z TO 01Z.
MAIN FRONT WILL DRIFT INTO JOPLIN VICINITY TUESDAY MORNING. BUT WILL
TAKE A WAIT AND SEE ON THUNDER BEFORE ADDING TO TAF.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, May 29, 11:55 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT MON MAY 29 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301430-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1255 PM CDT MON MAY 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND
LOCALIZED FLASH FLOODING.
AREAS AFFECTED AND TIMING:
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND THIS EVENING ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS.
DISCUSSION:
THE LATEST FORECAST ANALYSIS SUGGESTS THAT A VERY MOIST AND UNSTABLE
ATMOSPHERE WILL TAKE SHAPE ACROSS EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS THIS AFTERNOON AND EVENING. WIND SHEAR REMAINS VERY
WEAK AND SUMMER LIKE...HOWEVER...STRONG INSTABILITY WILL COMPENSATE
FOR THE LOW SHEAR AND BECOME SUFFICIENT FOR THE DEVELOPMENT OF STRONG
TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALIZED
MICROBURSTS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 60 MPH ALONG
WITH HAIL UP TO THE SIZE OF QUARTERS.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE GENERALLY AFTER MIDNIGHT
NORTHWEST OF AN ANDERSON...TO SPRINGFIELD...TO VERSAILLES LINE. A FEW
STORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS
IN EXCESS OF 60 MPH.
ALSO...GIVEN THE AMOUNT OF MOISTURE THAT THE AIRMASS OVER THE REGION
IS CAPABLE OF HOLDING...ALONG WITH THE LOW SHEARED ENVIRONMENT...ANY
HEAVY THUNDERSTORM THAT MOVES SLOWLY OVER A LOCALIZED AREA COULD
PRODUCE FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SEVERAL PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
THURSDAY AS AN UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF A FRONT
WHICH WILL SLOWLY PUSH THROUGH THE REGION. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...ALTHOUGH INSTABILITY MAY BE SUFFICIENT FOR ISOLATED
SEVERE STORMS AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING
FOR OBSERVATIONS OF DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER
In the hours before
Local storm report, May 29, 5:32 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG TUNAS 37.85N 93.03W
05/29/2006 DALLAS MO EMERGENCY MNGR
SMALL TREE DOWN ON GRIFFITH RD REPORTED BY FIRE
DEPARTMENT
&&
LDOOLEYLocal storm report, May 29, 5:34 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST TUNAS 37.85N 93.03W
05/29/2006 E60 MPH DALLAS MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED ESTIMATED 60 MPH WIND
&&
LDOOLEYLocal storm report, May 29, 5:42 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL SPRINGFIELD 37.20N 93.29W
05/29/2006 M0.75 INCH GREENE MO LAW ENFORCEMENT
REPORTED BY SPRINGFIELD PD ON GRAND AND SUNSHINE.
&&
IZZILocal storm report, May 29, 6:02 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 4 N LEBANON 37.74N 92.66W
05/29/2006 LACLEDE MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED ROOF BLOWN OFF OF HOUSE
&&
LDOOLEYLocal storm report, May 29, 6:05 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SPRINGFIELD 37.20N 93.29W
05/29/2006 E1.00 INCH GREENE MO LAW ENFORCEMENT
HAIL REPORTED AT WEST BYPASS AND KEARNEY
&&
LDOOLEYLocal storm report, May 29, 6:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL SPRINGFIELD 37.20N 93.29W
05/29/2006 E1.50 INCH GREENE MO LAW ENFORCEMENT
HAIL REPORTED AT WEST BYPASS AND 44
&&
LDOOLEYThunderstorm Wind, Pulaski
- When
- May 29, 6:10 PM CST
- Where
- Pulaski County, Waynesville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -92.200
Severe thunderstorm wind gusts downed two large trees in front of the court house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, May 29, 200675 injured · 17 events
- Flash Flood in Texas, May 29, 20061 death · $10,000 · 1 event
- Damaging Winds and Lightning Strikes in Wisconsin, May 29, 20067 injured · $25,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Illinois, May 29, 2006$32,000 · 1.75 in hail · 25 events
- Rip Current in Florida, May 29, 20066 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 2006$51,000 · 53 kt wind · 7 events
- Flash Flooding in Texas, May 29, 2006$57,000 · 4 events
- Flash Flooding and High Wind in Texas, May 29 to 30, 2006$50,000 · 53 kt wind · 4 events
- Flash Flood and Debris Flow in Puerto Rico, May 29, 2006$50,000 · 2 events
- Flash Flood in Texas, May 29, 2006$50,000 · 1 event
- Damaging Wind in Alabama, May 29, 2006$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2006$15,000 · 1.25 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509055.